Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

DEPO SHOT EMERGENCY!!!

About 2 months ago i got my first depo shot..all was good til last saturday..i started my period..even tho they told me i wasnt gonna have one...that i might have spotting...well it is almost saturday and i have had my period all week..i usually only have it for a couple days and it is getting worse the pain is getting worse and i am also having headaches and nausea and i have had breast milk coming out...The day i started my period me and my husband had sex and we did use protection and he didnt pull out..i am thinking i might be pregnant..does anyone have any idea it these symptoms are common or know anything about the depo shot???..i was told by multiple people to get off it and not do it anymore cause it really screws you up..Please help!!!

Answer Question
 
JoshysMomma19

Asked by JoshysMomma19 at 4:01 PM on Jun. 24, 2010 in Health

Level 5 (63 Credits)
Answers (13)
  • honey i was on the depo and had my period for 3 MTS. no to mention that the depo shot makes your body think that you are pregnant. is horrible. thats y i got off, they are way to many bad side effects
    piwife

    Answer by piwife at 4:03 PM on Jun. 24, 2010

  • I was on depo for years and loved it...
    SWEETPEAS3MOM

    Answer by SWEETPEAS3MOM at 4:04 PM on Jun. 24, 2010

  • idk about the breast milk, but the depo shot will give you irregular periods (yes, and even months of heavy bleeding) for a long time. i thinkmy sister had the irregular periods and really heavy bleeding for 6 months before her period went away
    princessbeth79

    Answer by princessbeth79 at 4:05 PM on Jun. 24, 2010

  • i bled for 2 months straight while on the depo, when the heavy bleeding and crampin started i went to the dr and he gave me a second shot just a few weeks after i got the first one...from there on out i bled every other week that last about 3 months....NEVER again will i get that shot. i wouldnt go back in for the next shot, i would be find another birth control. i been screwed up ever since i was on that stuff.
    gothmama91

    Answer by gothmama91 at 4:05 PM on Jun. 24, 2010

  • 1. Id call the dr. and let him know.. Depo is not for everyone. Like above said, some woman just bleed & bleed :(
    2. I was on Depo. I decided to get off of it.. I did some research about it & it scared the sh*t out of me.. Having problems with gaining weight, not being able to lose it, never being able to get pregnant even after the drug wears off, It was 2yrs ago so i cant remember, but i dont recommend depo for anyone...
    MommaTasha1003

    Answer by MommaTasha1003 at 4:07 PM on Jun. 24, 2010

  • The first time I was I on it I bleed for about 9 months straight.
    mamaofficer

    Answer by mamaofficer at 4:09 PM on Jun. 24, 2010

  • You should have been told, gotten a handout that explained, or looked up on the internet and found out for the first 3 months you can expect continous bleeding like a period, headaches, and a lot of other symptoms. It works right away and is over 99% effective so there is little chance you are pregnant. Your second dose is in 12 - 14 weeks and that's when you decide if you want to stay on depo.
    Gailll

    Answer by Gailll at 4:10 PM on Jun. 24, 2010

  • They gave me a handout and i read the whole thing before getting it but it didnt say anything about all the symptoms on it..that is why i got it..i really dont want to bleed for that long...it is hurting so bad right now..how long does it take to get out of your system???
    JoshysMomma19

    Comment by JoshysMomma19 (original poster) at 4:16 PM on Jun. 24, 2010

  • the Depo shot sucks.. you can get ALL sorts of different side effects- including the ones you listed... it takes a YEAR for the hormones to leave your body after the last shot.. even tho it is only effective as BC for 3 months...
    mtnmama111

    Answer by mtnmama111 at 5:03 PM on Jun. 24, 2010

  • When I had the depo, I would always have no bleeding for the first two months and then bleed the entire third month. I hated it.
    azpreemiemom

    Answer by azpreemiemom at 6:59 PM on Jun. 24, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
whats wrong with me?

Next question overall (Just for Fun)
What is this? CafemomVille?

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN